Alert archive / New Mexico / Wind Advisories in 2011
Wind Advisory 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 7, 2011, 7:40 PM MST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2011, 7:40 PM MST (02:40 UTC)
- Expired
- Mar 8, 2011, 5:00 PM MST
- In force
- 21 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
004 WWUS75 KABQ 080240 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 740 PM MST MON MAR 7 2011 ...STRONG WINDS TO CONTINUE THOUGH TONIGHT AND TUESDAY... .STRONG WINDS WILL CONTINUE THROUGH TONIGHT IN THE WESTERN...CENTRAL AND SOUTH CENTRAL MOUNTAINS...CENTRAL AND SOUTH CENTRAL HIGHLANDS AND THE ADJACENT HIGH PLAINS TO THE EAST AS A VIGOROUS STORM SYSTEM DIVES INTO NORTHERN NEW MEXICO. A STRONG COLD FRONT WILL ALSO DIVE SOUTHEASTWARD INTO THE STATE...HELPING TO MIX VERY STRONG WINDS ALOFT TO THE SURFACE DURING THE OVERNIGHT HOURS AND SHIFTING WIND DIRECTIONS OUT OF THE WEST AND NORTHWEST BY TUESDAY MORNING. BELOW 7500 FEET...WIND SPEEDS MAY BRIEFLY WEAKEN DURING THE LATE NIGHT HOURS...BUT THEY WILL STRENGTHEN QUICKLY TUESDAY MORNING ALONG AND EAST OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS. THE POTENTIAL EXISTS FOR WIND GUSTS AROUND 60 MPH TO DEVELOP FROM TUESDAY MORNING AND EARLY AFTERNOON FROM CLINES CORNERS SOUTHWARD TO RUIDOSO AND DUNKEN AS THE CORE OF THE POLAR JET STREAM CROSSES SOUTH CENTRAL NEW MEXICO. THE UPPER LEVEL CENTER OF THE STORM WILL SHIFT EASTWARD TOWARD SUNSET TUESDAY ENABLING WIND SPEEDS TO WEAKEN AREAWIDE. NMZ523-526-533-539-540-081200- /O.UPG.KABQ.HW.A.0003.110308T1400Z-110309T0000Z/ /O.NEW.KABQ.WI.Y.0011.110308T0240Z-110309T0000Z/ CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 740 PM MST MON MAR 7 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...THE CENTRAL HIGHLANDS...GUADALUPE COUNTY...EASTERN LINCOLN COUNTY AND SOUTHWEST CHAVES COUNTY. * WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH TONIGHT...SHIFTING OUT OF THE NORTHWEST TUESDAY MORNING WITH SPEEDS STRENGTHENING TO 30 TO 40 MPH AND GUSTS NEAR 55 MPH. THE POTENTIAL EXISTS FOR GUSTS AROUND 60 MPH FROM 7 AM TO 2 PM ON TUESDAY. * TIMING...STRONG WINDS WILL PERSIST OVERNIGHT AND TUESDAY. THE STRONGEST WINDS ARE EXPECTED TUESDAY MORNING AND EARLY AFTERNOON. * VISIBILITY...LOCALLY REDUCED BELOW ONE MILE IN DUST PRONE AREAS. * LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS ON NORTH TO SOUTH ORIENTED ROADWAYS TONIGHT AND ON NORTHEAST TO SOUTHWEST ORIENTED ROADWAYS ON TUESDAY. LOOSE OBJECTS MAY BECOME AIRBORNE AND BLOW ACROSS ROADS. THE STRONGER WINDS ON TUESDAY WILL HAVE THE POTENTIAL TO RESULT IN PROPERTY DAMAGE AND EXTREMELY DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ537-538-081200- /O.NEW.KABQ.WI.Y.0011.110308T0240Z-110309T0000Z/ DE BACA COUNTY-CHAVES COUNTY PLAINS- 740 PM MST MON MAR 7 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST TUESDAY. * LOCATION...DE BACA AND CHAVES COUNTIES INCLUDING FORT SUMNER AND ROSWELL. * WINDS...WEST WINDS MAY REACH 25 TO 35 MPH WITH GUSTS NEAR 50 MPH AT TIMES TONIGHT. THE EXCEPTION WILL BE EAST OF THE PECOS RIVER IN DE BACA COUNTY WHERE WIND SPEEDS WILL BE SIGNIFICANTLY WEAKER OVERNIGHT. TUESDAY...STRONG NORTHWEST WINDS ARE EXPECTED THROUGHOUT DE BACA AND CHAVES COUNTIES WITH SPEEDS REACHING 30 TO 40 MPH AND GUSTS NEAR 55 MPH. * TIMING...STRONG WINDS ARE EXPECTED AT TIMES TONIGHT. THEY WILL BECOME MORE PERSISTENT AND MORE WIDESPREAD AS SPEEDS STRENGTHEN ON TUESDAY. * VISIBILITY...LOCALLY REDUCED BELOW ONE MILE IN DUST PRONE AREAS. * LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADWAYS TONIGHT AND NO NORTHEAST TO SOUTHWEST ORIENTED ROADWAYS ON TUESDAY. LOOSE OBJECTS MAY BECOME AIRBORNE AND BLOW ACROSS ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ506>508-081200- /O.NEW.KABQ.WI.Y.0011.110308T0240Z-110308T1200Z/ WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- 740 PM MST MON MAR 7 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST TUESDAY. * LOCATION...THE WEST CENTRAL MOUNTAINS...WEST CENTRAL HIGHLANDS AND SOUTHWEST MOUNTAINS. * WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH TONIGHT. WIND DIRECTIONS WILL SHIFT OUT OF THE NORTHWEST TOWARD SUNRISE TUESDAY. WIND SPEEDS MAY WEAKEN BELOW HAZARDOUS LEVELS IN VALLEY BOTTOMS AT TIMES OVERNIGHT. * TIMING...STRONG WINDS WILL PERSIST THROUGH TONIGHT BEFORE WEAKENING AROUND SUNRISE TUESDAY MORNING. * VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST. * LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADWAYS. LOOSE OBJECTS MAY BECOME AIRBORNE AND BLOW ACROSS ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ521-522-524-525-081200- /O.NEW.KABQ.WI.Y.0011.110308T0240Z-110309T0000Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-SOUTH CENTRAL HIGHLANDS- UPPER TULAROSA VALLEY- 740 PM MST MON MAR 7 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST TUESDAY. * LOCATION...THE SANDIA AND MANZANO MOUNTAINS...SOUTH CENTRAL HIGHLANDS...ESTANCIA VALLEY AND UPPER TULAROSA VALLEY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH TONIGHT...THEN SHIFTING OUT OF THE NORTHWEST ON TUESDAY. * TIMING...STRONG WINDS WILL PERSIST THROUGH TONIGHT AND TUESDAY. WINDS IN THE VALLEY BOTTOMS MAY DECREASE BELOW HAZARDOUS LEVELS FOR A TIME OVERNIGHT BEFORE STRENGTHENING AGAIN EARLY TUESDAY MORNING. * VISIBILITY...LOCALLY REDUCED BELOW ONE MILE IN DUST PRONE AREAS. * LOCAL IMPACTS...LOOSE OBJECTS WILL BECOME AIRBORNE AND BLOW ACROSS ROADS. EXPECT HAZARDOUS CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADWAYS TONIGHT AND ON NORTHEAST TO SOUTHWEST ORIENTED ROADWAYS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 44/07
2 follow-up statements
680 WWUS75 KABQ 081139 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 439 AM MST TUE MAR 8 2011 ...STRONG WINDS CONTINUE TODAY... .STRONG WINDS WILL RETURN TO AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND SOUTH OF INTERSTATE 40 TODAY. THESE STRONG AND GUSTY WINDS WILL BEGIN EARLY THIS MORNING BEHIND A PACIFIC COLD FRONT. WINDS WILL PEAK LATE THIS MORNING AND EARLY THIS AFTERNOON AS DAYTIME HEATING ALLOWS STRONG WINDS ALOFT TO MIX DOWN TO THE SURFACE. AREAS OF BLOWING DUST ARE LIKELY. THE STRONGEST WINDS WILL BE OBSERVED FROM CLINES CORNERS SOUTHWARD TO THE NORTHERN SACRAMENTO AND CAPITAN MOUNTAINS. WINDS WILL SUBSIDE LATE THIS AFTERNOON. NMZ506>508-081245- /O.CAN.KABQ.WI.Y.0011.000000T0000Z-110308T1200Z/ WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- 439 AM MST TUE MAR 8 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED ACROSS WEST CENTRAL NEW MEXICO...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ NMZ535-536-081900- /O.EXB.KABQ.WI.Y.0011.110308T1500Z-110309T0000Z/ CURRY COUNTY-ROOSEVELT COUNTY- 439 AM MST TUE MAR 8 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * LOCATION...THIS INCLUDES CURRY AND ROOSEVELT COUNTIES. * WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...WIND SPEEDS WILL INCREASE BY MID MORNING. THE STRONGEST WINDS ARE EXPECTED DURING THE LATE MORNING AND EARLY AFTERNOON HOURS BEFORE DECREASING. * VISIBILITY...LOCALLY REDUCED BELOW ONE MILE IN DUST PRONE AREAS. * LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADWAYS INCLUDING HIGHWAYS 206 AND 209. HIGH PROFILE VEHICLES WILL BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ521>526-533-537>540-081900- /O.CON.KABQ.WI.Y.0011.000000T0000Z-110309T0000Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 439 AM MST TUE MAR 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * LOCATION...THIS INCLUDES THE SANDIA...MANZANO AND SOUTH CENTRAL MOUNTAINS EASTWARD TO GUADALUPE...DE BACA AND CHAVES COUNTIES. * WINDS...WEST TO NORTHWEST AT 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WIND SPEEDS WILL PEAK LATE THIS MORNING AND EARLY THIS AFTERNOON BEFORE SUBSIDING. * VISIBILITY...LOCALLY REDUCED BELOW ONE MILE IN DUST PRONE AREAS. * LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTH TO SOUTH AND NORTHEAST TO SOUTHWEST ORIENTED ROADWAYS...INCLUDING U.S. HIGHWAY 54 BETWEEN SANTA ROSA AND CARRIZOZO. LOOSE OBJECTS MAY BECOME AIRBORNE AND BLOW ACROSS ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
373 WWUS75 KABQ 081839 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1139 AM MST TUE MAR 8 2011 ...STRONG WINDS WILL CONTINUE THROUGH LATE AFTERNOON... .STRONG WINDS WILL CONTINUE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND SOUTH OF INTERSTATE 40 TODAY. WINDS WILL PEAK EARLY THIS AFTERNOON AS DAYTIME HEATING ALLOWS STRONG WINDS ALOFT TO MIX DOWN TO THE SURFACE. AREAS OF BLOWING DUST ARE LIKELY. THE STRONGEST WINDS WILL BE OBSERVED FROM CLINES CORNERS SOUTHWARD TO THE NORTHERN SACRAMENTO AND CAPITAN MOUNTAINS. WINDS WILL SUBSIDE LATE THIS AFTERNOON. NMZ521>526-533-537>540-090000- /O.CON.KABQ.WI.Y.0011.000000T0000Z-110309T0000Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 1139 AM MST TUE MAR 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * LOCATION...THIS INCLUDES THE SANDIA...MANZANO AND SOUTH CENTRAL MOUNTAINS EASTWARD TO GUADALUPE...DE BACA AND CHAVES COUNTIES. * WINDS...WEST TO NORTHWEST AT 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WIND SPEEDS WILL PEAK EARLY THIS AFTERNOON BEFORE SUBSIDING. * VISIBILITY...LOCALLY REDUCED BELOW ONE MILE IN DUST PRONE AREAS. * LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTH TO SOUTH AND NORTHEAST TO SOUTHWEST ORIENTED ROADWAYS...INCLUDING U.S. HIGHWAY 54 BETWEEN SANTA ROSA AND CARRIZOZO. LOOSE OBJECTS MAY BECOME AIRBORNE AND BLOW ACROSS ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ535-536-090000- /O.CON.KABQ.WI.Y.0011.000000T0000Z-110309T0000Z/ CURRY COUNTY-ROOSEVELT COUNTY- 1139 AM MST TUE MAR 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * LOCATION...THIS INCLUDES CURRY AND ROOSEVELT COUNTIES. * WINDS...WEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONGEST WINDS ARE EXPECTED DURING THE EARLY AFTERNOON HOURS BEFORE DECREASING. * VISIBILITY...LOCALLY REDUCED BELOW ONE MILE IN DUST PRONE AREAS. * LOCAL IMPACTS...EXPECT HAZARDOUS CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADWAYS INCLUDING HIGHWAYS 206 AND 209. HIGH PROFILE VEHICLES WILL BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ DPORTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 7, 3:27 PM MST, 4 hours 13 minutes earlier.
Area forecast discussion, Mar 7, 3:27 PM MST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 327 PM MST MON MAR 7 2011 ...STORM CONTINUES TO BRING SNOW/WIND/CRITICAL FIRE WEATHER TO NM... .DISCUSSION... MAIN FORECAST CHALLENGES ARE FOCUSED IN THE SHORT TERM...INCLUDING SNOW ACCUMULATIONS IN THE NORTHERN HIGH TERRAIN AND THE STRENGTH OF SURFACE WINDS THROUGH TUESDAY AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL BRING A HEALTHY ONE-TWO PUNCH TO THE LAND OF ENCHANTMENT OVER THE NEXT 24 HOURS. THE FIRST WAVE HAS RACED THROUGH ARIZONA AND IS MIGRATING THROUGH WRN NM ATTM. THE LATEST WATER VAPOR LOOP SUGGESTS SOME ROTATION ON THE NRN FRINGE OF THIS NEGATIVELY-TILTED WAVE. THE DYNAMIC SYSTEM WILL ALLOW PCPN TO INCREASE IN COVERAGE/INTENSITY... WITH EVEN A FEW STORMS POSSIBLE DUE TO THE AMOUNT OF INSTABILITY IN THE ATMOSPHERE. 12Z KABQ AND MODEL SOUNDINGS INDICATE AN INVERTED- V PROFILE...INDICATIVE OF MICROBURSTS ASSOCIATED WITH VIRGA. BEST THREAT FOR ANY SIGNIFICANT QPF WILL BE NORTH OF INTERSTATE 40. HAVE INCREASED POPS ACROSS THIS AREA AND EXPANDED COVERAGE SOUTHWARD AS WELL. MEANWHILE...A BACKDOOR COLD FRONT WILL REMAIN ENTRENCHED OVER THE NE/EC PLAINS...THOUGH IT WILL NOT MAKE MUCH PROGRESS UNTIL THE PACIFIC SEGMENT APPROACHES TOMORROW MORNING. SNOW LEVELS ARE FAIRLY ELEVATED THIS AFTERNOON AROUND 7000-8000 FEET...AND WILL GRADUALLY LOWER AS THE OVERNIGHT PROGRESSES. THE SECOND AND COLDER WAVE ALOFT IN CENTRAL NEVADA WILL MOVE INTO THE FOUR CORNERS AREA BY 06Z/TUE... THEN MIGRATE EASTWARD THROUGH LATE TUESDAY MORNING. IT APPEARS THE HEAVIEST ACCUMULATIONS WILL BE FOCUSED ALONG THE PEAKS/WRN SLOPES... WHERE 3 TO 6 INCHES WILL BE COMMON WITH LOCALLY HEAVIER AMOUNTS UP TO 9 INCHES NEAR THE COLORADO BORDER. HAVE OPTED TO INCLUDE NMZ503- 511 TO THE WINTER WEATHER ADVISORY DUE TO A MORE SLY TRACK OF THE SYSTEM. WINDY CONDITIONS WILL CONTINUE ACROSS WRN/CENTRAL NEW MEXICO THIS EVENING...MAINLY SOUTH OF INTERSTATE 40. WIND ADVISORY IS SCHEDULED TO EXPIRE AT 02Z AND WILL NOT ADJUST FOR NOW. 700MB FLOW WILL STAY WITHIN THE 45-55KT RANGE OVERNIGHT...THUS WOULD NOT BE SURPRISED TO SEE A FEW LOCALES BOUNCE INTO ADVISORY CRITERIA OVERNIGHT...BUT IT SHOULD NOT BE WIDESPREAD UNTIL AFTER DAYBREAK TUESDAY. FLOW SHIFTS TO A NWLY COMPONENT TUESDAY MORNING/AFTERNOON. IT APPEARS UPR LEVEL AND SURFACE PRESSURE GRADIENTS WILL BE SUFFICIENT TO PRODUCE WINDY CONDITIONS IN CENTRAL/ERN NM...MAINLY ALONG/SOUTH OF INTERSTATE 40. IN FACT...SPEEDS ARE PROJECTED TO BE IN THE HIGH WIND CATEGORY. THE STRONGEST SPEEDS WILL BE FROM CLINES CORNERS TO THE SACRAMENTO MTS. HAVE EXPANDED THE WATCH SOUTHWARD TO COVER THIS THREAT. HIGHS THAT ARE 5-15 BELOW/ABOVE NORMAL NORTH/SOUTH OF I-40 RESPECTIVELY SHOULD TRANSITION TO BELOW AVERAGE STATEWIDE FOR TUESDAY. AREA OF CRITICAL FIRE WEATHER CONDITIONS SHRUNK OVER THE SE PLAINS DUE TO THE COOLER AIR MASS...BUT SRN NMZ108 SHOULD STILL REACH THE REQUIRED CRITERIA. QUIETER NORTHWEST FLOW WILL ENSUE FOR WEDNESDAY AS AN UPPER LEVEL RIDGE DEVELOPS OVER THE SWRN UNITED STATES. THIS UPR LEVEL FEATURE WILL BE RESPONSIBLE FOR A MID-WEEK WARMING TREND. EXPECT OVERNIGHT INVERSIONS TO BECOME MORE PRONOUNCED DURING THIS PERIOD AS WELL. A WEAK WAVE ALOFT IS PROGGED TO SWING ACROSS NEW MEXICO THIS WEEKEND. BOUNDARY LAYER MOISTURE IS FORECAST TO RACE NORTHWARD IN THE HIGH PLAINS. IF TIMING IS MARRIED CORRECTLY...THUNDERSTORMS MAY BE MAIN PCPN MODE. BUT...THERE IS STILL PLENTY OF TIME FOR FORECAST MODELS TO CHANGE THEIR TUNE. DPORTER && .AVIATION... UPPER TROUGH CONTINUES TO DEEPEN OVER NORTHWEST NEW MEXICO. SOME SCATTERED SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING OVER NORTHWEST TO NORTH CENTRAL NEW MEXICO WHERE SOME SMALL HAIL AND GUSTY WINDS WILL ACCOMPANY. OCCASIONAL MVFR CONDITIONS WILL ALSO DEVELOP THIS EVENING AND TONIGHT IN LOWERED CEILINGS AND VISIBILITIES NEAR RAIN SHOWERS FROM NORTH CENTRAL TO NORTHWESTERN NEW MEXICO. HIGHER PEAKS WILL SEE LOCALIZED IFR CONDITIONS IN SNOW...AND PRECIPITATION WILL SPREAD ACROSS THE REMAINDER OF THE NORTHERN TIER OF NEW MEXICO THROUGH THE LATE EVENING AND OVERNIGHT AS SNOW LEVELS LOWER TO VALLEY FLOORS. SUSTAINED WINDS OF 15 TO 30 KT WILL BE COMMON OVER MUCH OF WEST CENTRAL TO CENTRAL PORTIONS OF THE STATE THROUGH EARLY EVENING. AFTER SUNSET SURFACE WINDS WILL DIMINISH SOME...BUT A STRONG MID LEVEL JET WILL BE ENTERING STATE FROM WEST...INDUCING SOME POCKETS OF LLWS AND POTENTIAL MOUNTAIN WAVES. STRONGER WINDS WILL MORE EFFICIENTLY MIX TO THE SURFACE TUESDAY MORNING WITH SOME GUSTS TO 45 AND 50 KT POSSIBLE ALONG AND EAST OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS. NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. 52 && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FOR SOUTHWESTERN AND SOUTH CENTRAL AREAS THROUGH EARLY EVENING. STRONG WINDS WILL PERSIST INTO TUESDAY WITH CRITICAL FIRE WEATHER CONDITIONS REDEVELOPING FOR THE EAST CENTRAL TO SOUTHEASTERN PLAINS OF NEW MEXICO. RED FLAG WARNING WILL STAY HOISTED WITH AREAS SOUTH OF QUEMADO TO SOCORRO TO CORONA MOST LIKELY SEEING CRITICAL HUMIDITY AND WINDS THIS AFTERNOON AND EVENING. WINDS WILL LIKELY SUBSIDE SOME AT THE SURFACE...HOWEVER THE STRONG MID LEVEL JET WILL ENTER THE STATE TONIGHT. BREEZY TO WINDY CONDITIONS WILL LIKELY LINGER ALONG RIDGE TOPS AND PEAKS WITH OCCASIONAL MOUNTAIN WAVES CRASHING TO LOWER ELEVATIONS DOWNWIND. POOR TO FAIR RH RECOVERY IS EXPECTED SOUTH OF INTERSTATE 40 TONIGHT...AND BY MORNING THE THE MID LEVEL JET AND THE SURFACE LOW WILL BE SHIFTING EASTWARD. TEMPERATURES WILL RUN COOLER TUESDAY IN THE WAKE OF THE PACIFIC FRONT...BUT STILL GOOD MIXING AMIDST RELATIVELY STEEP LAPSE RATES WILL ALLOW STRONG WINDS TO MIX TO THE SURFACE. THESE STRONGER WINDS WILL SPREAD ALONG AND EAST OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS WITH SOME OCCASIONAL GUSTS TO 50 AND 60 MPH POSSIBLE. WINDS WILL GRADUALLY DIMINISH THROUGH THE LATE AFTERNOON WITH AND EARLY EVENING AS THE UPPER TROUGH/LOW AND SURFACE LOW EXIT THE REGION. DESPITE THE COOLER TEMPERATURES... MINIMUM HUMIDITY WOULD BE QUITE LOW IN THE EAST CENTRAL TO SOUTHEASTERN PLAINS. THIS COUPLED WITH THE STRONG WINDS WILL WARRANT THE CONTINUATION OF THE RED FLAG WARNING FOR THE EAST CENTRAL HIGH PLAINS IN SOUTHWESTERN PORTIONS OF FWZ 108. ELSEWHERE HUMIDITY WILL HOVER ABOVE CRITICAL THRESHOLDS. A RESPITE FROM THE DYNAMIC WEATHER WILL MEAN MUCH MORE TRANQUIL CONDITIONS WEDNESDAY AND THURSDAY. UPPER RIDGING PATTERN WOULD ALLOW FOR A WARM UP BACK TO SEASONABLE TEMPERATURES WHILE MODERATE BREEZES REGISTER OVER CENTRAL PORTIONS OF THE STATE. A WEAK WAVE PASSING INTO THE NORTHERN ROCKIES BY FRIDAY COULD ENHANCE BREEZINESS... FOLLOWED BY ANOTHER UPPER LEVEL TROUGH PASSAGE BY LATE NEXT WEEKEND. 52 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 31 46 22 56 / 70 10 0 0 DULCE........................... 27 40 14 47 / 80 30 5 0 CUBA............................ 26 40 15 50 / 60 30 0 0 GALLUP.......................... 27 46 15 57 / 60 10 0 0 EL MORRO........................ 24 40 15 52 / 50 10 0 0 GRANTS.......................... 28 47 15 58 / 30 5 0 0 QUEMADO......................... 28 49 16 58 / 30 5 0 0 GLENWOOD........................ 31 62 27 68 / 10 5 0 0 CHAMA........................... 24 37 7 41 / 80 50 10 0 LOS ALAMOS...................... 29 44 24 53 / 50 20 0 0 PECOS........................... 27 42 19 51 / 40 20 0 0 CERRO/QUESTA.................... 25 44 11 49 / 70 40 5 0 RED RIVER....................... 19 35 10 41 / 80 50 10 0 ANGEL FIRE...................... 22 37 10 42 / 80 40 10 0 TAOS............................ 25 46 16 51 / 70 30 0 0 MORA............................ 26 40 19 49 / 60 20 0 0 ESPANOLA........................ 31 51 21 59 / 50 20 0 0 SANTA FE........................ 29 47 22 54 / 40 20 0 0 SANTA FE AIRPORT................ 31 51 20 57 / 40 20 0 0 ALBUQUERQUE FOOTHILLS........... 35 55 24 61 / 20 5 0 0 ALBUQUERQUE HEIGHTS............. 36 56 29 62 / 10 5 0 0 ALBUQUERQUE VALLEY.............. 33 57 28 63 / 10 0 0 0 ALBUQUERQUE WEST MESA........... 35 56 26 62 / 20 5 0 0 LOS LUNAS....................... 34 60 25 65 / 5 0 0 0 RIO RANCHO...................... 35 56 25 62 / 20 5 0 0 SOCORRO......................... 37 61 29 67 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 32 53 21 59 / 20 10 0 0 TIJERAS......................... 34 55 19 62 / 20 10 0 0 MORIARTY/ESTANCIA............... 31 51 20 60 / 20 5 0 0 CLINES CORNERS.................. 29 47 23 55 / 20 5 0 0 GRAN QUIVIRA.................... 33 54 25 59 / 0 5 0 0 CARRIZOZO....................... 32 58 28 62 / 5 5 0 0 RUIDOSO......................... 29 49 32 53 / 5 5 0 0 CAPULIN......................... 25 43 17 54 / 70 50 5 0 RATON........................... 27 48 18 58 / 70 40 5 0 SPRINGER........................ 27 54 22 61 / 60 20 0 0 LAS VEGAS....................... 27 47 21 56 / 50 10 0 0 CLAYTON......................... 27 44 26 56 / 60 30 0 0 ROY............................. 28 50 24 57 / 50 20 5 0 CONCHAS......................... 31 61 28 63 / 20 10 0 0 SANTA ROSA...................... 35 61 28 66 / 5 5 0 0 TUCUMCARI....................... 31 59 26 63 / 20 10 0 0 CLOVIS.......................... 35 62 28 63 / 5 5 0 0 PORTALES........................ 37 62 28 63 / 0 0 0 0 FORT SUMNER..................... 37 64 29 68 / 0 0 0 0 ROSWELL......................... 42 71 30 68 / 0 0 0 0 PICACHO......................... 37 63 29 68 / 0 0 0 0 ELK............................. 35 58 29 64 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR THE FOLLOWING ZONES... NMZ505>509-521>526-539-540. RED FLAG WARNING UNTIL 7 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ106>109. WINTER WEATHER ADVISORY UNTIL 11 AM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ503-510>515. RED FLAG WARNING FROM 10 AM TO 6 PM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ108. HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ523-526-533-539-540. && 46/52
Hazardous weather outlook, Mar 7, 6:00 AM MST, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST MON MAR 7 2011 NMZ501>540-081300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MST MON MAR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG AND GUSTY WINDS ARE EXPECTED ACROSS PORTIONS OF CENTRAL AND SOUTHERN NEW MEXICO TODAY. GUSTS NEAR 50 MPH ARE POSSIBLE WHICH MAY CREATE AREAS OF BLOWING DUST AND REDUCED VISIBILITY. THE COMBINATION OF THESE STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR AREAS ALONG AND SOUTH OF INTERSTATE 40. MODERATE SNOW ACCUMULATIONS ARE ALSO LIKELY ACROSS THE NORTHERN MOUNTAINS. SNOW WILL BEGIN THIS AFTERNOON AND WILL CONTINUE THROUGH EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS WILL DEVELOP ACROSS THE EAST CENTRAL PLAINS ON TUESDAY MORNING. THESE WINDS WILL LIKELY BE STRONGER THAN TODAY AND WILL HAVE THE POTENTIAL TO RESULT IN PROPERTY DAMAGE...DOWNED TREES AND POWER LINES. LOW HUMIDITIES COMBINED WITH THESE STRONG WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EAST CENTRAL PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND HIGH WIND REPORTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. REPORT WILDFIRE STARTS TO YOUR LOCAL LAW ENFORCEMENT. 34
Nearby
Wind Advisories in New Mexico, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.